Let Seabrook House Save You From 'That One Time'
Let Seabrook House ™ Save You From ‘That One Time’
You’ve heard about it in the news; you’ve seen it on TV and in movies; but most people think that a drug or alcohol overdose just won’t happen to them. The reality is that every time you begin to consume alcohol or drugs, you are putting yourself at a risk that could potentially be fatal. Unintentional fatal drug overdoses nearly doubled from 1999 to 2004 and were the second leading cause of accidental death in the United States in 2004, behind only automobile crashes, according to the Centers for Disease Control. These numbers have continued to rise and in 2011 with newer and more dangerous substances constantly surfacing, the potential for a fatal overdose is as high as ever. Some people laugh at the behavior of others who are drunk or high. Some think it’s even funnier when they pass out. But there is nothing funny about the aspiration of vomit leading to asphyxiation or the poisoning of the respiratory center in the brain, both of which can result in death.
The sad truth about an overdose is that all it takes is that one time. One isolated incident can be the difference between life and death for some. Whether it’s a first time user that may be allergic or takes too high of a dosage, or an addict who just takes it to an extreme level, just one time is all that it takes. If you fear that someone in the Boston, Massachusetts (MA) community is suffering from a drug overdose, here are some probable signs that might suggest an overdose:
- Problems with vital signs (temperature, pulse rate, respiratory rate, blood pressure) are possible and can be life threatening. Vital sign values can be increased, decreased, or completely absent.
- Sleepiness, confusion, and coma are common and can be dangerous if the person breathes vomit into the lungs (aspirated).
- Skin can be cool and sweaty, or hot and dry.
- Chest pain is possible and can be caused by heart or lung damage. Shortness of breath may occur. Breathing may get rapid, slow, deep, or shallow.
- Abdominal pain, nausea, vomiting, and diarrhea are possible. Vomiting blood, or blood in bowel movements, can be life threatening
If any of the above symptoms are being experienced, then immediate medical attention should be sought. But for those who fear the possibility of an overdose by themselves, a loved one, or a member of the Boston, Massachusetts (MA) community in the future, Seabrook House ™ is the best answer. Seabrook House ™ is an internationally recognized private and exclusive inpatient drug rehabilitation and alcoholism detoxification treatment center who has achieved an elite CARF accreditation status, ensuring that our rehab patients receive the highest quality treatment. We’re located in rural Bridgeton, New Jersey (NJ)—roughly a 6 hour drive or about an hour flight from Boston, Massachusetts (MA). Remember that all it takes is one time, so let Seabrook House ™ save you from that kind of tragedy.